Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 126, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 14, 2015, 3:43 PM CDT for McPherson County, Marion County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2015, 3:43 PM CDT (20:43 UTC)
- Expired
- Jun 14, 2015, 4:14 PM CDT
- In force
- 31 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marion County, KS, McPherson County, KS
The radar
The Wichita radar (KICT), 80 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:28 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 14, 3:28 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 328 PM CDT SUN JUN 14 2015 .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 319 PM CDT SUN JUN 14 2015 AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE SOUTHWEST INTERACTING WITH A MOIST/UNSTABLE AIRMASS IN PLACE HAS RESULTED IN NUMEROUS SCATTERED THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON. NOT ANTICIPATING WIDESPREAD SEVERE WEATHER GIVEN POOR LAPSE RATES AND WEAK DEEP LAYER SHEAR...ALTHOUGH THE STRONGEST ACTIVITY WILL BE CAPABLE OF ISOLATED WET MICROBURSTS AND PEA SIZE HAIL...ALONG WITH LOCALLY VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME GIVEN WELL ABOVE NORMAL PRECIPITABLE WATERS. FURTHERMORE...CANNOT RULE OUT A BRIEF FUNNEL CLOUD OR WEAK ISOLATED TORNADO GIVEN GOOD LOW- LEVEL INSTABILITY AND BACKGROUND VORTICITY ASSOCIATED WITH THE APPROACHING MID/UPPER WAVE. HOWEVER...ANY TORNADO OR FUNNEL CLOUD WILL BE SHORT- LIVED AND WEAK. AFTER A LIKELY BREAK THIS EVENING FOR MUCH OF THE AREA...MORE RAIN/THUNDERSTORMS ARE LIKELY LATER THIS EVENING AND OVERNIGHT...ESPECIALLY ALONG/WEST OF THE FLINT HILLS...AS DEEP MOISTURE TRANSPORT COMMENCES AHEAD OF A SECONDARY MID-LEVEL VORT LOBE...AND A FRONTAL ZONE APPROACHING FROM THE NORTHWEST. PRIMARY THREAT WILL BE LOCALLY HEAVY RAIN. SCATTERED RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS ARE A GOOD LIKELIHOOD ONCE AGAIN MONDAY...ESPECIALLY OVER THE SOUTHEAST QUARTER OF KS...AS MODEL CONSENSUS SLOWLY LIFTS THE UPPER WAVE EAST...AND THE FRONTAL ZONE CONTINUES TO SLOWLY SHIFT SOUTH OVER KS. LOCALLY HEAVY RAIN WILL ONCE AGAIN BY THE PRIMARY THREAT GIVEN VERY HIGH PRECIPITABLE WATERS...ALTHOUGH CANNOT RULE OUT A STRAY STRONG/SEVERE STORM DURING THE AFTERNOON...ESPECIALLY IF SOME SURFACE HEATING CAN MATERIALIZE IN VICINITY OF THE FRONT. NUMEROUS SHOWERS/THUNDERSTORMS SHOULD CONTINUE OVER SOUTHEAST KS MONDAY NIGHT IN VICINITY OF THE FRONTAL ZONE. MODEL CONSENSUS BEGINS TO EXIT PRECIPITATION CHANCES EAST OF THE AREA BY TUESDAY...ALTHOUGH NAM IS THE SLOWER SOLUTION KEEPING THE MID-LEVEL TROUGH FURTHER WEST...WHICH WOULD ALLOW PRECIPITATION CHANCES TO CONTINUE AS FAR WEST AS CENTRAL KS. UNSURE WHICH SOLUTION TO FOLLOW AT THIS POINT...SO SPLIT THE DIFFERENCE. ANOTHER FORECAST PROBLEM IS THE POTENTIAL FOR TROPICAL ENERGY CURRENTLY OVER THE GULF OF MEXICO TO PROGRESS NORTH/NORTHEAST...RESULTING IN POSSIBLE ADDITIONAL HEAVY RAIN OVER FAR SOUTHEAST KS ANYTIME LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. MODEL CONSENSUS IS POOR AT THIS TIME SURROUNDING THIS SCENARIO. ALL-IN-ALL...GIVEN UNCERTAINTIES ON HOW WIDESPREAD THE HEAVY RAINFALL WILL BE OVER THE NEXT SEVERAL DAYS...WILL HOLD OFF ON ANY FLOOD WATCH ISSUANCES AT THIS POINT...ALTHOUGH IT'S CONCEIVABLE LATER SHIFTS MAY NEED TO CONTEMPLATE THIS. ADK .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 319 PM CDT SUN JUN 14 2015 PERSISTENT MID-LEVEL TROUGH ACROSS THE HEARTLAND SHOULD FINALLY GET SHUNTED EAST OF THE REGION BY THURSDAY/THURSDAY NIGHT...WHICH SHOULD END THE WIDESPREAD PRECIPITATION CHANCES. INCREASING SOUTHERLY FLOW...BUILDING THICKNESS AND MORE SUN THAN CLOUDS WILL ALLOW FOR A WARMING TREND INTO THE 90S FOR MANY AREAS BY LATE WEEK AND THROUGH THE WEEKEND. POSSIBILITY FOR ANOTHER COLD FRONT TO APPROACH THE REGION FROM THE NORTHWEST SATURDAY- SUNDAY...RESULTING IN STORM CHANCES POSSIBLY RE-ENTERING THE FORECAST FROM THE NORTH. ADK && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1207 AM CDT SUN JUN 14 2015 A WIDE VARIETY OF WEATHER WILL MOVE ACROSS THE FORECAST AREA OVER THE NEXT 24 HOURS. CIGS WILL VARY FROM VFR TO IFR WITH INTERMITTENT INSTABILITY SHOWERS AND THUNDERSTORMS. LOWER CIGS WILL WILL GENERALLY OCCUR FROM AN 08 TO 13Z TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 69 81 68 81 / 70 60 60 40 HUTCHINSON 68 79 65 81 / 70 60 50 30 NEWTON 68 79 66 80 / 70 70 50 40 ELDORADO 68 80 67 79 / 70 70 60 50 WINFIELD-KWLD 69 81 68 81 / 70 60 60 50 RUSSELL 66 79 64 81 / 50 50 20 20 GREAT BEND 65 79 64 81 / 60 50 20 20 SALINA 68 78 66 80 / 70 70 30 30 MCPHERSON 68 79 65 81 / 70 60 40 30 COFFEYVILLE 71 83 69 81 / 70 70 70 70 CHANUTE 70 82 68 79 / 70 70 70 60 IOLA 70 81 68 79 / 70 70 70 60 PARSONS-KPPF 71 82 69 81 / 70 70 70 70 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 14, 5:03 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 503 AM CDT SUN JUN 14 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-151015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 503 AM CDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT MORE THUNDERSTORMS WILL OCCUR ACROSS THE REGION...A FEW OF WHICH MAY PRODUCE HEAVY RAINS...SMALL HAIL...AND GUSTS AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY ACROSS THE REGION THROUGH MID-WEEK. THE GREATEST THUNDERSTORM CHANCES WOULD OCCUR FROM MONDAY THROUGH TUESDAY. ALTHOUGH THE THUNDERSTORMS MAY BE SEVERE WITH HAIL AROUND QUARTER-SIZED AND WINDS AROUND 60 MPH...THE GREATEST THREAT WOULD ONCE AGAIN BE HEAVY RAINS THAT MAY CAUSE FLOODING. STAY TUNED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ ES
In the hours before
Special weather statement, Jun 14, 3:29 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 329 PM CDT SUN JUN 14 2015 KSZ068-142100- HARVEY KS- 329 PM CDT SUN JUN 14 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL HARVEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 400 PM CDT * AT 328 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NORTH NEWTON...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... NEWTON...HESSTON...HALSTEAD...NORTH NEWTON...WALTON AND NEWTON AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3817 9753 3817 9722 3801 9727 3799 9753 TIME...MOT...LOC 2028Z 188DEG 25KT 3812 9737 HOWERTON
Special weather statement, Jun 14, 3:37 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 337 PM CDT SUN JUN 14 2015 KSZ051-052-142115- MCPHERSON KS-MARION KS- 337 PM CDT SUN JUN 14 2015 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS... SOUTHWESTERN MARION COUNTY IN CENTRAL KANSAS... * UNTIL 415 PM CDT * AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER HESSTON...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... HILLSBORO...MOUNDRIDGE...GALVA...CANTON...GOESSEL...LEHIGH AND MARION LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3847 9702 3817 9718 3817 9758 3849 9759 TIME...MOT...LOC 2035Z 178DEG 18KT 3814 9739 HOWERTON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:29 PM CDT | Special Weather Statement | ICT | Harvey | 31 min |
| Jun 14, 3:37 PM CDT | Special Weather Statement | ICT | Marion | 38 min |
| Jun 14, 4:16 PM CDT | Special Weather Statement | ICT | McPherson | 29 min |
| Jun 14, 4:40 PM CDT | Special Weather Statement | ICT | Saline | 50 min |
| Jun 14, 4:54 PM CDT | Areal Flood Warning | ICT | McPherson, Saline | 2 hr |
| Jun 14, 5:03 PM CDT | Special Weather Statement | ICT | Labette | 27 min |
| Jun 14, 5:43 PM CDT | Special Weather Statement | ICT | Marion | 32 min |
| Jun 14, 6:06 PM CDT | Special Weather Statement | ICT | Marion | 24 min |
| Jun 14, 6:26 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 34 min |
| Jun 14, 6:47 PM CDT | Special Weather Statement | ICT | Greenwood | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.